Méthode de Mahler en caractéristique non nulle : un analogue du théorème de Ku. Nishioka  [ Mahler’s method in positive characteristic: an analog of Ku. Nishioka’s theorem ]
Annales de l'Institut Fourier, Volume 68 (2018) no. 6, p. 2553-2580
In 1990, Ku. Nishioka proved a fundamental theorem for Mahler’s method, which is the analog of the Siegel–Shidlovskii theorem for Mahler functions. In this article, we establish a version of Ku. Nishioka’s theorem which is also valid for Mahler systems over function fields of positive characteristic. We follow the approach introduced by Denis in 1999 in a particular case. It is based on an algebraic independence criterion from Philippon. The main motivation of this work is built on the following remarkable fact discovered by Denis. Over function fields of positive characteristic, analogs of periods such as π or the values at integer points of the Zeta Riemann function can be obtained as values of Mahler functions at algebraic points.
En 1990, Ku. Nishioka démontre un théorème fondamental pour la méthode de Mahler, qui constitue l’analogue du théorème de Siegel–Shidlovskii pour les fonctions mahlériennes. Le but de cet article est d’établir une version du théorème de Ku. Nishioka qui soit également valable pour des systèmes mahlériens définis sur des corps de fonctions en caractéristique non nulle. Nous reprenons l’approche introduite dans un cas particulier par Denis en 1999. Celle-ci s’appuie sur un critère d’indépendance algébrique général dû à Philippon. La motivation principale de notre travail repose sur le fait remarquable, découvert par Denis, que dans le contexte des corps de fonctions en caractéristique non nulle, des analogues de périodes comme π ou les valeurs aux entiers de la fonction ζ de Riemann s’obtiennent comme valeurs de fonctions mahlériennes en des points algébriques.
Received : 2017-08-22
Revised : 2017-11-13
Accepted : 2017-12-13
Published online : 2018-11-23
DOI : https://doi.org/10.5802/aif.3216
Classification:  11J85
Keywords: Mahler’s method, positive characteristic, Ku. Nishioka’s theorem, algebraic independence, transcendence
@article{AIF_2018__68_6_2553_0,
     author = {Fernandes, Gwladys},
     title = {M\'ethode de Mahler en caract\'eristique non nulle~: un analogue du th\'eor\`eme de Ku. Nishioka},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {68},
     number = {6},
     year = {2018},
     pages = {2553-2580},
     doi = {10.5802/aif.3216},
     language = {fr},
     url = {https://aif.centre-mersenne.org/item/AIF_2018__68_6_2553_0}
}
Méthode de Mahler en caractéristique non nulle : un analogue du théorème de Ku. Nishioka. Annales de l'Institut Fourier, Volume 68 (2018) no. 6, pp. 2553-2580. doi : 10.5802/aif.3216. https://aif.centre-mersenne.org/item/AIF_2018__68_6_2553_0/

[1] Adamczewski, Boris; Faverjon, Colin Méthode de Mahler : relations linéaires, transcendance et applications aux nombres automatiques, Proc. Lond. Math. Soc., Tome 115 (2017) no. 1, pp. 55-90 | Zbl 06774679

[2] Adamczewski, Boris; Faverjon, Colin Méthode de Mahler, transcendance et relations linéaires : aspects effectifs (2017) (à paraître au J. Théor. Nombres Bordeaux, https://arxiv.org/abs/1610.09136)

[3] Adamczewski, Boris; Rivoal, Tanguy Exceptional values of E-functions at algebraic points, Bull. Lond. Math. Soc., Tome 50 (2018), pp. 697-708

[4] Allouche, Jean-Paul; Mendès France, Michel; Van Der Poorten, Alfred J. Indépendance algébrique de certaines séries formelles, Bull. Soc. Math. Fr., Tome 116 (1988) no. 4, pp. 449-454 | MR 1005389 | Zbl 0696.10031

[5] Anderson, Greg W.; Brownawell, W. Dale; Papanikolas, Matthew A. Determination of the algebraic relations among special Γ-values in positive characteristic, Ann. Math., Tome 160 (2004) no. 1, pp. 237-313 | Article | MR 2119721

[6] Beukers, Frits A refined version of the Siegel–Shidlovskii theorem, Ann. Math., Tome 163 (2006) no. 1, pp. 369-379 | Article | MR 2195138 | Zbl 1133.11044

[7] Bosser, Vincent Indépendance algébrique de valeurs de séries d’Eisenstein (théorème de Nesterenko), Formes modulaires et transcendance, Société Mathématique de France (Séminaires et Congrès) Tome 12 (2005), pp. 119-178 | MR 2186574 | Zbl 1108.11051

[8] Carlitz, Leonard On certain functions connected with polynomials in a Galois field, Duke Math. J., Tome 1 (1935) no. 2, pp. 137-168 | Article | MR 1545872

[9] Denis, Laurent Indépendance algébrique des dérivées d’une période du module de Carlitz, J. Aust. Math. Soc., Ser. A, Tome 69 (2000) no. 1, pp. 8-18 | MR 1767389

[10] Denis, Laurent Indépendance algébrique de logarithmes en caractéristique p, Bull. Aust. Math. Soc., Tome 74 (2006) no. 3, pp. 461-470 | Article | MR 2273754

[11] Kubota, Kenneth K. Linear functional equations and algebraic independence, Transcendence theory : advances and applications (Proc. Conf., Univ. Cambridge, Cambridge, 1976), Academic Press (1977), pp. 227-229 | MR 0476661 | Zbl 0378.10021

[12] Kubota, Kenneth K. On the algebraic independence of holomorphic solutions of certain functional equations and their values, Math. Ann., Tome 227 (1977) no. 1, pp. 9-50 | Article | MR 0498423

[13] Loxton, John H.; Van Der Poorten, Alfred J. Arithmetic properties of certain functions in several variables, J. Number Theory, Tome 9 (1977) no. 1, pp. 87-106 | Article | MR 0506054 | Zbl 0339.10026

[14] Loxton, John H.; Van Der Poorten, Alfred J. Arithmetic properties of certain functions in several variables. II, J. Number Theory, Tome 24 (1977) no. 4, pp. 393-408 | Article | MR 0506054 | Zbl 0339.10027

[15] Loxton, John H.; Van Der Poorten, Alfred J. Arithmetic properties of certain functions in several variables. III, Bull. Aust. Math. Soc., Tome 16 (1977) no. 1, pp. 15-47 | Article | MR 452125 | Zbl 0339.10028

[16] Lucas, Édouard Sur les congruences des nombres eulériens et les coefficients différentiels des functions trigonométriques suivant un module premier, Bull. Soc. Math. Fr., Tome 6 (1878), pp. 49-54 | MR 1503769 | Zbl 10.0139.04

[17] Mahler, Kurt Arithmetische Eigenschaften der Lösungen einer Klasse von Funktionalgleichungen, Math. Ann., Tome 101 (1929) no. 1, pp. 342-366 | Article | MR 1512537 | Zbl 55.0115.01

[18] Mahler, Kurt Lectures on transcendental numbers, 1969 Number Theory Institute, American Mathematical Society (Proceedings of Symposia in Pure Mathematics) Tome 20 (1971), pp. 248-274 | MR 0318071 | Zbl 0213.32703

[19] Nesterenko Algebraic independence, Narosa Publishing House (2009), viii+162 pages | MR 2554501

[20] Nishioka, Kumiko New approach in Mahler’s method, J. Reine Angew. Math., Tome 407 (1990), pp. 202-219 | Article | MR 1048535

[21] Nishioka, Kumiko Mahler functions and transcendence, Springer, Lecture Notes in Mathematics, Tome 1631 (1996), viii+185 pages | Article | MR 1439966 | Zbl 0876.11034

[22] Pellarin, Federico An introduction to Mahler’s method for transcendence and algebraic independence (2011) (https://arxiv.org/abs/1005.1216v2 )

[23] Philippon, Patrice Critères pour l’indépendance algébrique, Publ. Math., Inst. Hautes Étud. Sci. (1986) no. 64, pp. 5-52 | MR 876159

[24] Philippon, Patrice Critères pour l’indépendance algébrique dans les anneaux diophantiens, C. R. Math. Acad. Sci. Paris, Tome 315 (1992) no. 5, pp. 511-515 | MR 1181282

[25] Philippon, Patrice Groupes de Galois et nombres automatiques, J. Lond. Math. Soc., Tome 92 (2015) no. 3, pp. 596-614 | Article | MR 3431652

[26] Shidlovskii, Andrei Borisovich Transcendental numbers, Walter de Gruyter, De Gruyter Studies in Mathematics, Tome 12 (1989), xx+466 pages | Article | MR 1033015 | Zbl 0689.10043